MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING (PS) LEFT 11 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE FIXED BEARING (PS) LEFT 11 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Muscular Rigidity (1968); Loss of Range of Motion (2032)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Associated products : item#:42500006001;femur cemented (ps) narrow left size 6; lot#: 63690665; item#:42532006701;tibia cemented 5 degree stemmed left size d; lot#: 63727290; item#:42540000029; all poly patella cemented 29 mm diameter; lot#: 63785212; this complaint was confirmed by review of returned device.Visual examination of the returned device confirms the shim has one each of components 1 and 2 disassembled / missing.Device history record (dhr) was reviewed and no discrepancies were found.This device is confirmed to have been a part of the investigation, where field actions were initiated to recommend against using ultrasonic cleaning as a sterilizing technique for these devices.These devices were subsequently re-designed to account for this failure mode with a new locking mechanism.It was determined that these devices were manufactured prior to this design change.The root cause is considered to be a previously addressed design issue.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 3007963827 - 2021 - 00044.
 
Event or Problem Description
It was reported a patient underwent an initial left tka approximately 3.5 years ago.Subsequently, the patient underwent a manipulation under anesthesia and corticosteroid injection due to stiffness/decreased rom caused by adhesions approximately 3 weeks later.

Brand Name
ARTICULAR SURFACE FIXED BEARING (PS) LEFT 11 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11401751
Report Number0001822565-2021-00583
Device Sequence Number14266869
Product Code MBH
UDI-Device Identifier00889024237094
UDI-Public(01)00889024237094(17)220831(10)63753072
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number42512400511
Device Lot Number63753072
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68